ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Photon transport in thin disordered slabs

Gopal, Venkatesh and Ramakrishna, Anantha S and Sood, AK and Kumar, N (2001) Photon transport in thin disordered slabs. In: Pramana Journal of Physics, 56 (6). pp. 767-778.


Download (157kB)


We examine using Monte Carlo simulations, photon transport in optically thin slabs whose thickness L is only a few times the transport mean free path l*, with particles of different scattering anisotropies. The confined geometry causes an auto- selection of only photons with looping paths to remain within the slab. The results of the Monte Carlo simulations are borne out by our analytical treatment that incorporates directional persistence by the use of the Omstein-Uhlenbeck process, which interpolates between the short time ballistic and long time diffusive regimes.

Item Type: Journal Article
Publication: Pramana Journal of Physics
Publisher: Indian Academy of Sciences
Additional Information: Copyright for this articles belong to the Indian Academy of Sciences.
Keywords: Photon migration;persistent random walks;Monte Carlo simulation
Department/Centre: Division of Physical & Mathematical Sciences > Physics
Date Deposited: 15 Sep 2004
Last Modified: 19 Sep 2010 04:16
URI: http://eprints.iisc.ac.in/id/eprint/1929

Actions (login required)

View Item View Item